Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 277, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 15, 2011, 8:19 AM CDT for Dickey County, LaMoure County, North Dakota. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2011, 8:19 AM CDT (13:19 UTC)
- Expired
- Aug 15, 2011, 9:15 AM CDT
- In force
- 56 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dickey County, ND, LaMoure County, ND
The radar
The Aberdeen radar (KABR), 95 km from the middle of the area, began a volume at 13:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 1.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6461 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
899 WUUS53 KBIS 151319 SVRBIS NDC021-045-151415- /O.NEW.KBIS.SV.W.0277.110815T1319Z-110815T1415Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 819 AM CDT MON AUG 15 2011 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN DICKEY COUNTY IN SOUTHEAST NORTH DAKOTA... SOUTH CENTRAL LAMOURE COUNTY IN SOUTHEAST NORTH DAKOTA... * UNTIL 915 AM CDT * AT 816 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR KULM...OR 44 MILES SOUTH OF JAMESTOWN...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MERRICOURT AND EDGELEY AROUND 835 AM CDT. MONANGO AROUND 900 AM CDT. FULLERTON AROUND 915 AM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...TAKE SHELTER IN A STURDY BUILDING...AND STAY AWAY FROM WINDOWS. && LAT...LON 4640 9830 4610 9847 4620 9899 4638 9896 TIME...MOT...LOC 1319Z 277DEG 16KT 4628 9884 WIND...HAIL 60MPH 1.00IN $$ WETZEL
2 follow-up statements
854 WWUS53 KBIS 151340 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 840 AM CDT MON AUG 15 2011 NDC021-045-151415- /O.CON.KBIS.SV.W.0277.000000T0000Z-110815T1415Z/ DICKEY ND-LAMOURE ND- 840 AM CDT MON AUG 15 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL LAMOURE AND NORTHWESTERN DICKEY COUNTIES UNTIL 915 AM CDT... AT 837 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MERRICOURT...OR 44 MILES SOUTH OF JAMESTOWN...MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... MONANGO AROUND 900 AM CDT. LAT...LON 4640 9830 4610 9847 4620 9899 4638 9896 TIME...MOT...LOC 1340Z 277DEG 16KT 4627 9871 WIND...HAIL 60MPH 1.00IN $$ WETZEL
629 WWUS53 KBIS 151410 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 910 AM CDT MON AUG 15 2011 NDC021-045-151420- /O.EXP.KBIS.SV.W.0277.000000T0000Z-110815T1415Z/ DICKEY ND-LAMOURE ND- 910 AM CDT MON AUG 15 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LAMOURE AND NORTHWESTERN DICKEY COUNTIES WILL EXPIRE AT 915 AM CDT/815 AM MDT/... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 4640 9830 4610 9847 4620 9899 4638 9896 TIME...MOT...LOC 1410Z 277DEG 16KT 4625 9852 $$ TM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 6:46 AM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Aug 15, 6:46 AM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 646 AM CDT MON AUG 15 2011 .UPDATE... UPDATED TEMPERATURE AND RELATIVE HUMDITY GRIDS AND ADJUSTED POP AND WEATHER. && .DISCUSSION... LOW PRESSURE EASTERN MONTANA WITH WITH MID LEVEL DISTURBANCE MOVING ACROSS FORECAST AREA AND ISOLATED THUNDERSTORM MOVING SOUTHEAST FROM NORTH OF KBIS TOWARD KJMS. ADDED PATCHY FOG TO SOUTHWEST AND MORE CLOUD WHERE OVERNIGHT RADIATIONAL COOLING PLUS MOIST OUTFLOW FOR THUNDERSTORMS IS INDUCING BAND OF STRATUS. && .AVIATION... CURRENTLY...THERE IS AN AREA OF THUNDERSTORMS AND LIGHT RIGHT EXTENDING FROM EAST OF BISMARCK TO 15 MILES WEST OF JAMESTOWN. THESE THUNDERSTORMS SHOULD MOVE EAST AND AWAY FROM KBIS WITHIN THE HOUR...HOWEVER THESE THUNDERSTORMS WILL AFFECT OVER THE NEXT FEW HOURS. THE MAIN THREAT WITH THESE STORMS ARE SMALL HAIL...WINDS IN EXCESS OF 50 MPH...AND FREQUENT LIGHTNING. A COLD FRONT WILL PUSH EASTWARD FROM EASTERN MONTANA INTO WESTERN PORTIONS OF THE STATE LATER TODAY. THIS FRONT COUPLED WITH MOIST SOUTHERLY FLOW WILL BE A TRIGGER FOR THE DEVELOPMENT OF THUNDERSTORMS...SOME POSSIBLY BECOMING SEVERE LATER THIS AFTERNOON AND INTO THE EVENING. ALL AERODROMES WILL BE AFFECTED...WITH LARGE HAIL AND SEVERE WINDS BEING THE MAIN THREATS WITH ANY STORM THAT DEVELOPS. HOWEVER...THE TIMING OF INITIATION IS STILL A BIT UNCERTAIN...SO PREVAILING CB AND LIGHT RAIN SHOWERS HAVE BEEN MENTIONED. WILL LEAVE THE TIMING OF INITIATION TO LATER UPDATES AND AMENDMENTS...AND WILL CONTINUE TO MONITOR THE SITUATION. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HW LONG TERM....HW AVIATION...LTH
Hazardous weather outlook, Aug 15, 4:15 AM CDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 415 AM CDT MON AUG 15 2011 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-161100- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 415 AM CDT MON AUG 15 2011 /315 AM MDT MON AUG 15 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT AN AREA OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE INTO SOUTH CENTRAL NORTH DAKOTA THIS EARLY MONDAY MORNING. CHANCES FOR SEVERE THUNDERSTORMS CONTINUE THIS AFTERNOON...MAINLY OVER WESTERN PORTIONS OF THE STATE. CHANCES FOR THUNDERSTORMS WILL INCREASE TONIGHT OVER ALL OF WEST AND CENTRAL NORTH DAKOTA. STRONG TO SEVERE STORMS ARE LIKELY OVER SOME AREAS. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND STRONG WINDS. ISOLATED TORNADOES WILL BE POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CHANCES FOR THUNDERSTORMS WILL CONTINUE OVER NORTHWEST AND CENTRAL NORTH DAKOTA TUESDAY MORNING...THEN MAINLY OVER EASTERN NORTH DAKOTA TUESDAY AFTERNOON. A FEW STORMS MAY BE SEVERE. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY THROUGH TUESDAY MORNING. NH
In the hours before
Local storm report, Aug 15, 5:01 AM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
501 AM CDT MON AUG 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 AM HAIL HALLIDAY 47.35N 102.34W
08/15/2011 M0.88 INCH DUNN ND CO-OP OBSERVER
&&
LHUBERLocal storm report, Aug 15, 5:04 AM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
504 AM CDT MON AUG 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 AM TSTM WND GST 2 ESE HAZEN 47.28N 101.58W
08/15/2011 M64 MPH MERCER ND AWOS
MEASURED WIND GUST AT THE HAZEN AIRPORT.
&&
NHEINERTSpecial weather statement, Aug 15, 6:14 AM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 614 AM CDT MON AUG 15 2011 NDZ020-021-034>036-151215- BURLEIGH-KIDDER-MCLEAN-MORTON-OLIVER- 614 AM CDT MON AUG 15 2011 ...SPECIAL WEATHER STATEMENT... AT 612 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 17 MILES NORTH OF BISMARCK...MOVING SOUTHEAST AT 35 MPH. PEA SIZE HAIL...WINDS UP TO 50 MPH...AND BRIEF HEAVY DOWNPOURS CAN BE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... REGAN... BISMARCK... LINCOLN... WING... WING... MENOKEN... MCKENZIE... ARENA... STERLING... TUTTLE... MOFFIT... DRISCOLL... CONTINUOUS CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. HEINERT
Local storm report, Aug 15, 6:55 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
655 AM CDT MON AUG 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 AM TSTM WND GST 3 E HAZEN 47.29N 101.56W
08/15/2011 E60 MPH MERCER ND TRAINED SPOTTER
60 MPH GUST WITH PEA SIZED HAIL OBSERVED...
&&
LHUBERThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 8:22 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, Logan, McIntosh | 53 min |
| Aug 14, 9:18 PM CDT | Areal Flood Advisory | BIS | Emmons, Logan, McIntosh, Morton | 6 hr |
| Aug 14, 9:30 PM CDT | Severe Thunderstorm Warning | BIS | Divide, Williams | 51 min |
| Aug 14, 10:14 PM CDT | Flash Flood Warning | BIS | Emmons, Morton | 6 hr |
| Aug 14, 11:27 PM CDT | Severe Thunderstorm Warning | BIS | Divide, Williams | 63 min |
| Aug 15, 12:23 AM CDT | Severe Thunderstorm Warning | BIS | Morton, Oliver | 67 min |
| Aug 15, 1:48 AM CDT | Severe Thunderstorm Warning | BIS | McKenzie | 57 min |
| Aug 15, 2:44 AM CDT | Severe Thunderstorm Warning | BIS | Dunn, McKenzie, McLean, Mountrail | 61 min |
| Aug 15, 3:46 AM CDT | Severe Thunderstorm Warning | BIS | Dunn, Mercer | 59 min |
| Aug 15, 4:04 AM CDT | Areal Flood Warning | BIS | Emmons, Morton | 7 hr |
| Aug 15, 4:23 AM CDT | Severe Thunderstorm Warning | BIS | McLean, Mercer | 50 min |
| Aug 15, 4:46 AM CDT | Severe Thunderstorm Warning | BIS | Mercer, Oliver | 29 min |
| Aug 15, 5:10 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh, McLean, Mercer, Morton, Oliver | 65 min |
| Aug 15, 5:12 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, Stark | 63 min |
| Aug 15, 5:23 PM CDT | Severe Thunderstorm Warning | BIS | Bowman, Slope | 67 min |
| Aug 15, 5:41 PM CDT | Tornado Warning | BIS | Dunn, Mercer, Morton, Stark | 34 min |
| Aug 15, 6:14 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, Mercer, Morton, Stark | 20 min |
| Aug 15, 6:18 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, Renville | 38 min |
| Aug 15, 6:20 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Bowman, Hettinger, Slope | 55 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.